MAUDE Adverse Event Report: ADVANCED STERILIZATION PRODUCTS CYCLESURE BIO INDICATOR; INDICATOR, BIOLOGICAL

ADVANCED STERILIZATION PRODUCTS CYCLESURE BIO INDICATOR; INDICATOR, BIOLOGICAL
Model Number 14324
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: sterrad 100s sterilizer, serial #: (b)(4).(b)(6).(b)(4).
 
Event or Problem Description
A customer reported a positive result with a cyclesure® 24 biological indicator (bi) after a completed sterrad® 100s cycle.The chemical indicator (ci) changed color correctly.The affected load was reprocessed prior to release except one item was released and used on a patient.There was no report of infection, injury or harm to patient(s) associated with this issue.Although there is no report of patient injury or harm and no prior incidents have resulted in serious injury, advanced sterilization products (asp) has determined in this situation sterility cannot be assured.Therefore, as a matter of policy asp had decided to report all incidents of positive cyclesure® 24 biological indicators when the load has been released and used on patient(s) prior to reprocessing.
 
Additional Manufacturer Narrative
A single cyclesure® 24 bi was returned for visual inspection.The chemical indicator disc was gold in color which indicates exposure to hydrogen peroxide.There is yellow media remaining in the vial.The return of the cyclesure® 24 bi was confirmed.Asp complaint ref #: (b)(4).
 
Additional Manufacturer Narrative
H3: asp investigation summary: the investigation included a review of the device history record (dhr), trending analysis of lot number, system risk analysis (sra), visual analysis, retains analysis and concomitant product evaluation.¿ the dhr was reviewed and the involved lot met manufacturer specifications at the time of release.No anomalies were observed that would contribute to the customer's experienced issue.¿ a review of six months prior to the complaint open date was conducted; no other complaints were identified in the query related to this lot number for the reported issue.Therefore, trending was not exceeded.¿ the sra indicates the risk associated with exposure to biohazardous, pathogenic or infectious material is "low." ¿ thirty-two retains bis were subject to functional evaluation.All thirty-two bis met specification.¿ an issue with sterrad® unit¿s performance is unlikely since the test cycles passed and the sterrad parameters were normal.No further investigation into the concomitant asp product is required.The assignable cause of the issue could not be verified.Although the visual analysis confirmed the issue, dhr review did not find any anomalies and retains testing met specifications.The customer was advised to always follow the instructions for use and to reprocess the load prior to releasing for use when there is a suspected positive bi result.The issue will continue to be tracked and trended.Asp complaint ref #: pc-(b)(4).

Brand Name
CYCLESURE BIO INDICATOR
Common Device Name
INDICATOR, BIOLOGICAL
Manufacturer (Section D)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
MDR Report Key9540377
Report Number2084725-2020-00001
Device Sequence Number11346492
Product Code FRC
UDI-Device Identifier10705037016211
UDI-Public10705037016211
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K994055
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Model Number14324
Device Catalogue Number14324-97
Device Lot Number16819029
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2020
Initial Date Received by Manufacturer 12/12/2019
Supplement Date Received by Manufacturer01/10/2020
08/11/2020
Initial Report FDA Received Date01/02/2020
Supplement Report FDA Received Date02/04/2020
08/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1